Aa
A
A
Close
Avatar universal
zoloft and sleep
I'm in the process of getting off zoloft. I was on it for about a year, and I always wanted it to be something temporary. I feel I've come a long way since I had to start on the drug, but of course getting off it is still going to be difficult. I'm on half of what I was, and the drop downs are hard. But it's not the drop downs which are worrying me right now, but sleep. I can't stop sleeping. I used to use sleep, I guess, as a tool to cope. I'm not happy now, and am quite anxious, but I have a lot more control over what I do with that. I was wondering if anyone else has had the side effect of over sleep from getting off the drug. I'm talking 15 hour nights, exhaustion, maybe a 5 hour nap during the day then another early night of another 15 hours. I know that I'm getting myself into awful habits and I need to have a regular routine, but this knowledge isn't seeming to help me stop sleeping. I wonder if this is a side effect that will go away when I am fully off Zoloft, or whether it's just me and a trait I need to learn how to manage.
Getting off medication is very... trying.
Cancel
3 Answers
Page 1 of 1
Avatar universal
I got the same exaustion the last couple times I tried to taper off meds.

That was long ago and I have stopped even trying to quit them. My depression is bad and it's obviously not going away.

I would get so absolutly exausted, sleepy and grogy that I swear I could sleep around the clock and still be exausted.

It's due to a combination of the withdrawl and also worsening symptoms of your depression because the drug is not present to control the depression.

Depression itself often makes us Ultra exausted and sleepy along with anxious. When I get like this I use sleep as an escape from dealing with the pain in my head and trembling in my body.

If you stay off the Zoloft will it eventually pass? Maybe, but maybe not. It just depends how severe your depression really is.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have just started taking zoloft 50mg, and the 3 side affects that i am noticing are headaches, teeth grinding and definitely tiredness and yawning. i sleep 9 or so hours but believe me i think i could sleep 15 or so easy as well
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
If the major symptoms of your depression are exaustion, extreem fatuge and sleepiness, then Zoloft which is an SSRI may not be the right AD medication for you.

I also suffer from the kind of depression that gives me massive fatuge, mental, as well as physical exaustion. I do much better on AD medication that effects Neurrphinephrine. Zoloft is a Serotonin Reuptake inhibitor and works best for the kind of severe depression that causes Agitation, restlessness, and insomnia.

Your issue may be related to the neurotransmitter Neurephinepherine and not to Serotonin depletion. If so then I can understand why your having such problems.

Not saying that is fact, just saying that is a good educated guess.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1479328116
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources